Hail, Sheridan
- When
- July 17, 8:02 PM MST
- Where
- Sheridan County, 8.2 mi ESE of White Clay
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.940, -102.390
Isolated supercells moved southeast off the Pine Ridge and produced severe wind gusts and hail in northern Sheridan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated supercells moved southeast off the Pine Ridge and produced severe wind gusts and hail in northern Sheridan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 17, 4:26 PM MST, 3 hours 36 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 626 PM CDT Mon Jul 17 2017 .SHORT TERM...(This evening through Tuesday) Issued at 332 PM CDT Mon Jul 17 2017 Thunderstorm chances to continue tonight, mainly east of a line from Stockville through Arnold and Bartlett. Given high precipitable water vales near 1.5 inches, heavy rainfall will be the primary focus for the far eastern zones. There will also be isolated storms possible further west, from the influence of the upper trough as it moves from central and south central Nebraska into eastern Nebraska overnight. On Tuesday, another hot day. Highs from 90 to 95 north central and 95 to 102 south. A backed east to southeast will maintain dewpoints in the upper 60s to near 70 east, with upper 50s western Sandhills. The combination of heat and humidity will cause heat indices to reach the upper 90s east and southwestern zones. The highest values look to be across Chase, Hayes and Frontier County, reaching 100 to as high as 105. These counties will be in a heat advisory from 18z-01z. Other areas across the southeast will approach 100 degree heat index values. A slight chance for thunderstorms as a weak frontal boundary becomes draped across the central forecast area. A few storms could become strong during the late afternoon hours. .LONG TERM...(Tuesday night through Monday) Issued at 332 PM CDT Mon Jul 17 2017 Thunderstorm chances Tuesday evening from southwest Nebraska into the central and eastern zones. Models suggest the better chance for thunderstorms will be east of Valentine through Broken Bow. A few storms could become strong. Wednesday shaping up to be the hottest day of the week, as the upper ridge intensifies across the Central Plains, and the frontal boundary refocuses near the South Dakota border. Most areas are likely to reach 100 degrees, with southwest Nebraska into the central sandhills reaching as hot as 105. Many areas are likely to reach 100 degrees or high heat indices. A chance for thunderstorms Wednesday night across north central Nebraska, which will be near the stalled frontal boundary and on the northern periphery of the upper ridge. There will chances for thunderstorms over portions of the forecast area each day Thursday through Monday. The main upper ridge will migrate into the Southern Plains and southeastern U.S., and bring monsoonal moisture into the region through at least Saturday. The northern stream will become more active, and bring better chances for thunderstorms late afternoon and overnight each day. Models diverge by Sunday and Monday, as the European model builds the upper ridge back into the Plains. Highs to remain hot on Thursday from the mid to upper 90s north and upper 90s to low 100s south. Still in the 90s Friday, then upper 80s to lower 90s Saturday, and upper 80s by next Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 626 PM CDT Mon Jul 17 2017 Thunderstorms will be possible in the vicinity of the KLBF and KVTN terminals through 02z this evening. Expect scattered high clouds ranging from 15000 to 20000 FT AGL thereafter. Winds will be gusty from the south and southeast at up to 20 KTS this evening, diminishing after sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Tuesday for NEZ069>071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous Weather Outlook National Weather Service North Platte NE 359 PM CDT Mon Jul 17 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 359 PM CDT Mon Jul 17 2017 /259 PM MDT Mon Jul 17 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms capable of heavy rainfall are possible this evening, mainly southeast of a line from Stockville to Arnold to Bartlett. Isolated strong to briefly severe thunderstorms capable of hail and strong wind gusts are also possible across the entire outlook area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated strong to briefly severe thunderstorms will be possible again Tuesday afternoon and evening, mainly along and north of Interstate 80. A few storms could produce large hail and damaging winds. Heat index values will exceed 100 degrees Tuesday afternoon and early evening across far southwest Nebraska. Heat index values will also likely exceed 100 degrees on Wednesday through Thursday across parts of western Nebraska. While thunderstorm will be possible at times Wednesday and beyond mainly in the afternoon and evening, the risk of severe thunderstorms is low at this time. Thunderstorms will continue to be capable of sparking grass fires from cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM FLOOD 9 W EUSTIS 40.67N 100.21W
07/17/2017 FRONTIER NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER ROAD 408 SOUTH OF
FARNAM EARLIER THIS EVENING. CURRENTLY THERE IS NO LONGER
WATER OVER THE ROAD, BUT IT HAS BEEN BARRICADED FOR THE
NIGHT.
&&
CBUTTLERThe Rapid City radar (KUDX), 136 km away, was scanning. The volume nearest the first event began at 03:02 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A trained weather spotter reported 60 mph winds northwest of Gordon.
Public estimated 60 mph wind gusts near Gordon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2017Every state in 2017This day in weather historyWarnings in Nebraska, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705465, 705467, 705466.